Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Femseven Conti patches

(16 Posts)
MonsterINTHECupboard Fri 23-Sep-16 13:02:36

Doctor prescribed these for me yesterday.
History: no period for over a year, suddenly having massive amounts of hot flushes, slightly anxious etc. Probably about 20+ flushes a day where I end up drenched in sweat. Gained about 2 stone over last 3 years or so (realise that could just be me and not the menopause!).
I'm wondering if anyone has any experience of these patches? Doctor said sweats should stop within a week. She also said they might help me reduce my weight slightly due to my hormones being more aligned - I am hoping this might happen. Also, although I only stuck the first patch on at lunchtime yesterday, it is already peeling away from the edges and definitely won't remain in place (on upper front thigh) for a week. Can I just replace with a new one when it comes off? Love to hear all the positives about these please. I am hoping for miracles (well to at least go back to how I used to be and not be some anxious sweat drenched mother most of the time).

MonsterINTHECupboard Fri 23-Sep-16 20:09:20

Anyone?

Deux Fri 23-Sep-16 20:18:56

Sorry to hear you're having trouble with your patches. I have read that some are better than others at adhesion. I'm not using these but the oestrogen ones called Estradot. They're very small and adhere well, no peeling off or anything. Mine are changed twice a week and on the lower abdomen, so I place mine just above groin area.

What do the instructions say, does it have to be in thighs? I think you can get a special tape/film that you can place over patches. Maybe try the chemist for advice?

On my ones the patient leaflet tells you what to do if they come off.

I started on oestrogen gel, then switched to patches and my flushes were under control pretty quickly and gone completely in a few days.

Sorry can't be more help.

hedwig2001 Fri 23-Sep-16 20:33:14

I use these patches. First, choose a flatish area. (I use part of my shin, as I live in jeans). Make sure the skin is clean and free from moisturiser. Gently warm the skin with a hairdryer. Apply the patch and smooth over applying pressure. Gently heat with hairdryer to activate the glue.

MonsterINTHECupboard Fri 23-Sep-16 20:49:42

Thank you. Will try the shin and hairdryer option. Do you feel better?

SallyVating Fri 23-Sep-16 21:20:13

I have the same problem with them coming away too soon so my gp prescribes extra to allow for it.

I'll try the shin though. I know it says they have to be below the waist.

hedwig2001 Fri 23-Sep-16 21:32:29

I found they really reduced the hot flushes.

DoreenLethal Fri 23-Sep-16 21:34:38

I put mine on my back above the butt crack level, below the waist. I swap sides and position each time.

SallyVating Sat 24-Sep-16 00:11:14

Same here Doreen but pulling knickers and trousers up and down seems to loosen them. I've tried moving it around a bit but the issue is still there .

AverysillyoldHector Sat 24-Sep-16 00:21:54

I use Femseven sequi and find the best way to make them stick is to put them on just before bed then lie on the side the patch is on (I put them on my thigh).

Am a bit wary of using a hairdryer in case the heat causes an increased dose to be absorbed.

MonsterINTHECupboard Sat 24-Sep-16 08:06:19

Thanks everyone. So the patch (put on on Thursday lunchtime) came off last night (Friday!). I have put a new one on - the front of the other thigh. Seems to be the least creased part of my body! I have followed the instructions to the letter and pressed down firmly for a couple of minutes. Hopefully this one will remain in place.

PollyPerky Sat 24-Sep-16 10:25:01

I'm not sure about the effectiveness of patches on the shin. The general advice for all transdermal HRT (I use gel) is that the hormones are absorbed best through fat cells,, so gel is applied to the upper arms or the inner thighs. This is why they say use patches on the buttock or lower abdomen.

dewbre2901 Sat 04-Feb-17 12:25:08

Hi
I am now on my 4th week of FemSeven Conti and they seem to be helping me with my symptoms.(so far no side effects)
The first week I put the patch on my lower stomach on the right hand side as per the instructions, it didn't stick very well and my skin became irritated. I now put them on my buttock under my knicker line and fingers crossed so far they have withstood showers and baths. I just change the side each time

Harsha1959 Fri 31-Mar-17 05:28:52

Hi everyone need advise. I started using Femseven conti patches about 6 weeks ago Patches 1-3 great but two days after patch 4 I started bleeding with period pains and still bleeding now week 6 and due to change patch on Saturday week 7. Should I continue with the patches? I've not a period for over 6 years prior to starting patches - suffered terribly with hot flushes. I am 57 years old and since using the patches I feel much better my skin is great and feel good except for the bleeding and the period pains. Any advise would be most welcomed. I have an appointment to see the GP in 3 weeks time nothing before this date.

PollyPerky Fri 31-Mar-17 08:39:39

Is there a patient leaflet in the pack? if so it should say that bleeding during the first 6 months is normal. It should be no more than light spotting. You should carry on with the patches - just check they are conti and not sequi.

www.netdoctor.co.uk/medicines/a8534/femseven-conti-patches-estradiol-levonorgestrel/

Harsha1959 Fri 31-Mar-17 09:02:57

Thank you PollyPerky yes definitely Femseven Conti and this is definitely not spotting. Yes the leaflet does say to expect spotting initially. Think I will continue till my appointment. Thanks again smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now